Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 35, NWS Nashville, TN

April 15, 2015Davidson County, Rutherford County, Williamson County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Apr 15, 2015, 7:22 PM CDT for Davidson County, Rutherford County, Williamson County, Tennessee. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2015, 7:22 PM CDT (00:22 UTC)
Expired
Apr 15, 2015, 8:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Davidson County, TN, Rutherford County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 27 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 7:28 PM CDTTSTM WND DMG3 Ssw Antioch, TNTHREE TREES DOWN WITH UP TO 4000 PEOPLE WITHOUT POWER SOUTH OF ANTIOCH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2015-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2015-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
863 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

809 
WUUS54 KOHX 160022
SVROHX
TNC037-149-187-160100-
/O.NEW.KOHX.SV.W.0035.150416T0022Z-150416T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
722 PM CDT WED APR 15 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN DAVIDSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN RUTHERFORD COUNTY IN MIDDLE TENNESSEE...
  NORTHEASTERN WILLIAMSON COUNTY IN MIDDLE TENNESSEE...

* UNTIL 800 PM CDT

* AT 722 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...
  AND MOVING EAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NOLENSVILLE AROUND 740 PM CDT.
  LA VERGNE AROUND 755 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3604 8649 3587 8657 3599 8677 3607 8668
TIME...MOT...LOC 0022Z 290DEG 12KT 3603 8670

HAIL...1.00IN
WIND...60MPH

$$
31
2 follow-up statements
768 
WWUS54 KOHX 160043
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
743 PM CDT WED APR 15 2015

TNC187-160052-
/O.CAN.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/
WILLIAMSON TN-
743 PM CDT WED APR 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED ACROSS THE WARNED 
AREA.

LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649
TIME...MOT...LOC 0042Z 280DEG 12KT 3603 8665

$$

TNC037-149-160100-
/O.CON.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/
RUTHERFORD TN-DAVIDSON TN-
743 PM CDT WED APR 15 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIDSON AND NORTHWESTERN RUTHERFORD COUNTIES UNTIL 800 PM CDT...

AT 743 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ANTIOCH...AND
MOVING EAST AT 15 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LA VERGNE AROUND 800 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649
TIME...MOT...LOC 0042Z 280DEG 12KT 3603 8665

HAIL...1.00IN
WIND...60MPH

$$
31
725 
WWUS54 KOHX 160058
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
758 PM CDT WED APR 15 2015

TNC037-149-160109-
/O.EXP.KOHX.SV.W.0035.000000T0000Z-150416T0100Z/
RUTHERFORD TN-DAVIDSON TN-
758 PM CDT WED APR 15 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIDSON AND
NORTHWESTERN RUTHERFORD COUNTIES WILL EXPIRE AT 800 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 3594 8654 3601 8672 3607 8667 3604 8649
TIME...MOT...LOC 0059Z 290DEG 12KT 3602 8659

$$
31

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 2:11 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Apr 15, 2:11 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT WED APR 15 2015

.DISCUSSION...
NEEDLESS TO SAY AN UNSETTLED STRETCH OF WEATHER COMING UP FOR THE NEXT
SEVERAL DAYS. INITIALLY A SHORT WAVE EXTENDS FROM SOUTHEAST KANSAS
DOWN THROUGH TEXARKANA WILL MOVE THIS WAY TONIGHT WHILE A SURFACE
LOW CENTERED OVER WESTERN ARKANSAS WITH A WARM FRONT DRAPED EASTWARD
ALONG THE MISSISSIPPI...ALABAMA BORDER. FRONT LIFTS NORTHWARD
TONIGHT PLACING MID STATE WELL WITHIN WARM SECTOR BEFORE DAYBREAK
THURSDAY. AM LOOKING FOR INSTABILITY TO INCREASE OVERNIGHT AND
WITH THE APPROACHING SHORT WAVE EXPECT TO SEE SHOWERS AND SCATTERED
THUNDERSTORMS DEVELOP IN NORTHEAST MISSISSIPPI AND SOUTHERN MIDDLE
TENNESSEE AROUND MIDNIGHT AND LIFT NORTHWARD IN THE OVERNIGHT.
THERE COULD BE SOME ISOLATED TO SCATTERED EVENING SHOWERS AND
PERHAPS A THUNDERSTORM OR TWO BUT SHORT WAVE'S GOT TO GET CLOSER
AND WE NEED TO DESTABILIZE WHICH WE WILL SOUTH OF WARM FRONT LATER
TONIGHT. STILL A GOOD CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS
ON THURSDAY AS SHORT WAVE WEAKENS WHILE TRAVERSING THE AREA.

SOUTHWESTERN U.S UPPER LOW IN PLACE ON THURSDAY WITH A SERIES OF
SHORT WAVES EJECTING OVER THE NEXT SEVERAL DAYS BEFORE SOUTHWESTERN
U.S UPPER LOW FINALLY PHASES WITH BUCKLING NORTHERN STREAM WITH A
BROAD UPPER TROUGH RESULTING OVER THE EASTERN HALF OF THE U.S.
FIRST OF NEXT WEEK. MILD TEMPS THROUGH THE WEEKEND THEN COOLER
NIGHTIME TEMPS MONDAY NIGHT AND AGAIN TUESDAY NIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      60  72  60  78 /  60  50  30  30
CLARKSVILLE    60  74  59  76 /  60  40  30  30
CROSSVILLE     54  65  55  72 /  60  50  30  30
COLUMBIA       59  72  58  76 /  60  50  30  30
LAWRENCEBURG   59  72  58  76 /  60  50  30  30
WAVERLY        60  76  60  78 /  60  40  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

BOYD
01
Hazardous weather outlook, Apr 15, 5:07 AM CDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
507 AM CDT WED APR 15 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-161015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
507 AM CDT WED APR 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND THIS
EVENING ACROSS MIDDLE TN. SOME OF THESE STORMS MAY BECOME STRONG
AT TIMES...ESPECIALLY FOR AREAS SOUTH OF INTERSTATE 40 AND WEST OF
INTERSTATE 24. THE MAIN THREATS WITH THESE STORMS WILL BE STRONG
WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

27

In the hours before

Special weather statement, Apr 15, 6:22 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
622 PM CDT WED APR 15 2015

TNZ027-059-152345-
DAVIDSON-WILLIAMSON-
622 PM CDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON AND WILLIAMSON
COUNTIES...

AT 621 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR BELLEVUE...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE BELLEVUE...BELLE MEADE...FOREST
HILLS...OAK HILL AND BERRY HILL.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3613 8674 3601 8670 3600 8697 3608 8698

31
Local storm report, Apr 15, 6:58 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED APR 15 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0634 PM     HAIL             6 SW NASHVILLE          36.11N  86.86W
04/15/2015  E0.88 INCH       DAVIDSON           TN   TRAINED SPOTTER

            NICKEL SIZE HAIL IN BELLEVUE

&&

EVENT NUMBER OHX1500484

21
Special weather statement, Apr 15, 6:58 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
658 PM CDT WED APR 15 2015

TNZ027-160030-
DAVIDSON-
658 PM CDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON COUNTY...

AT 658 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR FOREST HILLS...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS IN THE PATH INCLUDE FOREST HILLS...OAK HILL AND BERRY
HILL.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THIS STORM.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3613 8671 3605 8669 3602 8676 3604 8680
      3604 8684 3605 8685 3612 8682

31
Special weather statement, Apr 15, 7:15 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
715 PM CDT WED APR 15 2015

TNZ027-059-062-160045-
DAVIDSON-RUTHERFORD-WILLIAMSON-
715 PM CDT WED APR 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR DAVIDSON...RUTHERFORD AND
WILLIAMSON COUNTIES...

AT 715 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR OAK HILL...MOVING EAST AT 15 MPH.

SOME LOCATIONS IN THE PATH INCLUDE ANTIOCH AND NOLENSVILLE.

NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS
STORM. FREQUENT LIGHTNING IS ALSO EXPECTED WITH THIS STORM.

NO PLACE OUTDOORS IS SAFE WHEN THERE IS LIGHTNING. MOVE INDOORS OR
INTO A VEHICLE IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3606 8656 3592 8660 3598 8674 3600 8678
      3602 8678 3607 8672

31

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 7:15 PM CDTSpecial Weather StatementOHXDavidson30 min
Apr 15, 8:17 PM CDTRiver Flood AdvisoryOHXDavidson12 hr
Apr 15, 10:36 PM CDTSpecial Weather StatementOHXHumphreys24 min
Apr 15, 10:51 PM CDTSpecial Weather StatementOHXPerry39 min
Apr 15, 11:34 PM CDTSpecial Weather StatementOHXPerry41 min
Apr 16, 12:16 AM CDTSpecial Weather StatementOHXHickman44 min
Apr 16, 12:23 AM CDTSevere Thunderstorm WarningOHXHickman52 min
Apr 16, 2:37 AM CDTSpecial Weather StatementOHXSmith, Trousdale38 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.